Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

About the cover: Hilbert and the Paris ICM


Author: Gerald L. Alexanderson
Journal: Bull. Amer. Math. Soc. 51 (2014), 329-334
Published electronically: January 27, 2014
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Donald J. Albers, G. L. Alexanderson, and Constance Reid, International mathematical congresses, Springer-Verlag, New York, 1987. An illustrated history, 1893–1986. MR 874336 (88h:01031)
  • [2] Atti del Congresso Internazionale dei Matematici, Bologna, 3-10 Settembre 1928 (VI), Bologna, Nicola Zanichelli, 1929-32.
  • [3] Guillermo P. Curbera, Mathematicians of the world, unite!, A K Peters, Ltd., Wellesley, MA, 2009. The International Congress of Mathematicians—a human endeavor; With a foreword by Lennart Carleson. MR 2499757 (2010a:01004)
  • [4] E. Duporcz (ed.), Compte rendu du Deuxième Congrès Internationale des Mathématiciens, Paris, Gauthier-Villars, 1902. [Earlier in German in Gött. Nachr. (1900) 253-297, and in English in Bull. Amer. Math. Soc. 8 (1902), 437-479].
  • [5] G. H. Hardy, ``David Hilbert'', J. London Math. Soc. 18 (1943), 191-192.
  • [6] Olli Lehto, Mathematics without borders, Springer-Verlag, New York, 1998. A history of the International Mathematical Union. MR 1488698 (98m:01039)
  • [7] Constance Reid, Hilbert, With an appreciation of Hilbert’s mathematical work by Hermann Weyl, Springer-Verlag, New York-Berlin, 1970 (German). MR 0270884 (42 #5767)
  • [8] D. Hilbert, Gedenkband, Herausgegeben von K. Reidemeister, Springer-Verlag, Berlin-New York, 1971 (German). MR 0282784 (44 #18)
  • [9] A. S. Wightman, Hilbert’s sixth problem: mathematical treatment of the axioms of physics, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R. I., 1976, pp. 147–240. MR 0436800 (55 #9739)
  • [10] Benjamin H. Yandell, The honors class, A K Peters, Ltd., Natick, MA, 2002. Hilbert’s problems and their solvers. MR 1880187 (2003b:01037)


Additional Information

Gerald L. Alexanderson
Affiliation: Department of Mathematics and Computer Science, Santa Clara University, 500 El Camino Real, Santa Clara, California 95053-0290
Email: galexand@math.scu.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-2014-01450-8
PII: S 0273-0979(2014)01450-8
Published electronically: January 27, 2014
Article copyright: © Copyright 2014 American Mathematical Society